I have suffered with anxiety for many years. A few years ago I finally came to a point where I had to take meds. I was afraid of taking the meds because I was afraid that I may get some bad side effects from it. So my doctor put me on 5mg of Lexipro. Then 10mg. I have taken them since. about three years ago. Now my depression and anxiety are pretty bad. He wants me to take 20mg a day now. I guess my question is this.. Will I get more side effects by raising the dosage. I swear I am a hypochondriac also. I am thinking that I will get some weird side effects.
I like this forum, and have gotten some comforting words back on here in the past.
Thanks, any comments will be appreciated
There is always a risk of side effects when taking a medication. Though doctors generally start with a low does to ensure that it is well tolerated, and gradually increase as necessary (assuming the medication is continually well tolerated). My best advice is to weigh your options....if your anxiety is affecting your ability to function in your day to day life, perhaps a few mild side effects can be tolerated in exchange for the relief from anxiety symptoms you will experience. Also, many people with anxiety disorders do very well with only psychotherapeutic interventions (therapy) focusing on relaxation techniques.
The hardest thing for me to do is increase my meds. I procrastinate for so long. My advice to you is to take a piece of paper, write a row of cons and a row of pro's. Decide from that. The next thing I can advise you to do in my opinion is to do what will make you feel better and free your mind and life up for you to enjoy it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.